Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 44, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 15, 2013, 9:51 PM CDT for Benton County, Hickory County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2013, 9:51 PM CDT (02:51 UTC)
- Expired
- Apr 15, 2013, 10:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Benton County, MO, Hickory County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:57 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 15, 6:57 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 657 PM CDT MON APR 15 2013 .MESOSCALE DISCUSSION... 00Z RAOB DATA UP TO 400 MB HAS BEEN ANALYZED. MIXED LAYER INHIBITION MEASURED AT 88 J/KG. INHIBITION VALUES SHOULD BE EVEN HIGHER FURTHER SOUTH TOWARD THE ARKANSAS BORDER. WITH THIS IN MIND...SURFACE CONVERGENCE IN ITSELF WILL NOT BE ENOUGH FORCING TO TRIGGER CONVECTION ACROSS SOUTHERN MISSOURI. HOWEVER...AS WE PROGRESS THROUGH LATE THIS EVENING AND TONIGHT...A LOW LEVEL JET WILL BEGIN TO IMPINGE ON THE FRONT ALOFT. THIS INTERACTION WILL OFFER SOME ELEVATED UPDRAFTS NORTH OF THE SURFACE FRONT. MOST UNSTABLE CAPE VALUES ARE EXPECTED TO BE AROUND 1000 TO 1500 J/KG...WITH DECENT NORMALIZED CAPE WITHIN THE -10 TO -30C LAYER. THIS SUPPORTS A LIMITED RISK FOR LARGE HAIL WITHIN SOME OF THE MORE ORGANIZED UPDRAFTS. SEE THE HAZARDOUS WEATHER OUTLOOK FOR ADJUSTMENTS THAT WERE MADE. FINALLY...UPPER LEVEL FLOW WILL BE CONDUCIVE TO A NARROW CORRIDOR OF TRAINING STORMS. THIS COULD POSE A LIMITED RISK FOR LOCALIZED HEAVY RAIN AND FLOODING IF STORMS LINE UP JUST RIGHT. CRAMER && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 245 PM CDT MON APR 15 2013 SEE THE MESOSCALE UPDATE AND SPC MESO DISCUSSION FOR THE NEAR TERM WEATHER UPDATE. A WAVY FRONT WILL MOVE SOUTH LATE TONIGHT THEN BACK TO ROUGHLY THE MO HWY 60 OR I-44 CORRIDOR BY AFTERNOON ON TUESDAY. WEAK SHORTWAVE/RIPPLE IN THE SW FLOW WILL PULL NORTHEAST LATE TONIGHT WITH THE BEST RAIN CHANCES SHIFTING NORTHEAST WITH IT AFTER 12Z. FOR TUESDAY... WITH THE SHARP SFC BOUNDARY OVER THE REGION...WE MAY BE IN A SIMILAR SCENARIO WE ARE IN RIGHT NOW. PROGGED SOUNDINGS SHOW A RESTRENGTHENING MIXED LAYER/CAP DURING THE DAY WITH THE BEST CHANCES FOR INITIATION IN THE CONVERGENCE ZONE NEAR THE FRONT WITH PEAK HEATING LATE IN THE DAY. DIURNALLY DRIVEN INSTABILITY AND CONTINUED MORE THAN ADEQUATE VERTICAL SHEAR COULD LEAD TO ISOLATED SEVERE STORMS IF THEY CAN INITIATE. SYNOPTICALLY...A SHORTWAVE RIDGE MOVES OVER THE REGION LATE IN THE DAY WHICH IS AN OVERALL BACKGROUND NEGATIVE TO WIDESPREAD STORM COVERAGE. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 245 PM CDT MON APR 15 2013 A SHARP/STRONG SLIGHTLY POSITIVELY TILTED 500MB LONGWAVE TROUGH WILL SLOWLY SHIFT EAST FORM THE ROCKIES TO THE PLAINS WED-THU. CONVECTION ALONG A COLD FRONT OVER KANSAS AND DRY LINE OVER WESTERN OK AND TX SHOULD INTENSIFY DURING THE AFTERNOON AND EARLY EVENING. THE OVERALL GUIDANCE TREND HAS BEEN TO SLOW THE OVERALL SYSTEM DOWN WHICH MAKES SENSE. CONVECTION SHOULD BECOME WIDESPREAD AHEAD OF THE FRONT WED NIGHT INTO THU. THE BEST CHANCES FOR SEVERE WEATHER WOULD BE OVER THE WESTERN CWFA WED NIGHT WHILE WE STILL HAVE AT LEAST MODERATE INSTABILITY AND 40-60KT 0-6KM BULK SHEAR (STRONGEST OVER THE WESTERN CWFA). GUIDANCE WITH FRONTAL PASSAGE TIMING STILL VARIES...BUT OVERALL IT LOOKS TO MOVE THROUGH THE REGION THURSDAY WITH CONTINUED SEVERE WEATHER CHANCES STILL POSSIBLE. UNSEASONABLY COOL TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE FRONT WITH FROST/LIGHT FREEZE HEADLINES AGAIN POSSIBLE WITH TEMPERATURES FALLING TO NEAR FREEZING FOR A COUPLE OF NIGHTS. DSA && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 633 PM CDT MON APR 15 2013 FRONTAL BOUNDARY HAS DROPPED SOUTH OF INTERSTATE 44 ACROSS SOUTHWEST MISSOURI SHIFTING WINDS BACK TO THE NNE. WHILE CAP TO LIMIT CONVECTION THIS EVENING...THE COLUMN WILL SATURATE UNDER THE LOW LEVEL COLD ADVECTION IN BEHIND THE FRONT LEADING TO WIDESPREAD IFR STRATUS FROM LATE EVENING THROUGH MUCH OF TUESDAY. ANY CONVECTION THAT DOES FORM OVERNIGHT WILL FURTHER IMPACT VISIBILITIES THOUGH OMITTED THIS POTENTIAL DUE TO THE LACK OF ANTICIPATED COVERAGE. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...CRAMER SHORT TERM...DSA LONG TERM...DSA AVIATION...RUNNELS
Hazardous weather outlook, Apr 15, 6:47 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 647 PM CDT MON APR 15 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 647 PM CDT MON APR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT. THERE REMAINS A LIMITED RISK FOR LARGE HAIL WITH SOME OF THE STRONGER STORMS. ALSO...ITS POSSIBLE THAT SOME OF THESE STORMS COULD TRAIN WITHIN A NARROW CORRIDOR...CAUSING A LIMITED RISK FOR HEAVY RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS AT TIMES THROUGH THURSDAY AS THE COLD FRONT REMAINS STALLED ACROSS OUR REGION. THERE WILL BE A RISK FOR STRONG TO SEVERE STORMS ACROSS THE OUTLOOK AREA FROM TUESDAY THROUGH EARLY THURSDAY. THE GREATEST RISK FOR SEVERE WEATHER WILL BE FROM LATE WEDNESDAY INTO THURSDAY. THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING WILL CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA TUESDAY. A HIGHER RISK OF EXCESSIVE RAINFALL AND FLOODING WILL DEVELOP WEDNESDAY AND THURSDAY. ANOTHER UNSEASONABLY COLD AIR MASS WILL SPREAD INTO THE REGION LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:22 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 53 min |
| Apr 15, 11:16 PM CDT | Special Weather Statement | SGF | Barton | 29 min |
| Apr 16, 12:01 AM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 16, 12:36 AM CDT | Special Weather Statement | SGF | Cedar | 24 min |
| Apr 16, 12:57 AM CDT | Special Weather Statement | SGF | Hickory | 33 min |
| Apr 16, 1:37 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Miller, Morgan | 6 hr |
| Apr 16, 1:39 AM CDT | Special Weather Statement | SGF | Camden | 36 min |
| Apr 16, 7:43 AM CDT | Special Weather Statement | SGF | Dallas | 32 min |
| Apr 16, 7:47 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 43 min |
| Apr 16, 2:55 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Dade and 17 more | 45 hr |
| Apr 15, 11:26 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.